MAUDE Adverse Event Report: SYNTHES GMBH CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SYNTHES GMBH CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 03.000.395
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported by belgium that during a tibia osteotomy veterinary surgical procedure, it was observed that the cutter device saw blade broke.It was reported that the saw was used approximately fifteen times maximum.It was further reported that a fragment of bone, about two to three centimeters shattered, was crushed and replaced in the location of the shard under the plate.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was no human patient involvement as this was a veterinary procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: it was determined that the reported condition that the cutter device saw blade broke was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that based on the review of the received photograph the device failed visual inspection due to the crack on the sawblade and the surface corrosion.It was reported that based on the photograph it was determined that the sawblade had a crack two thirds through the blade, the laser markings were very faded and there was surface corrosion.It was further determined that the teeth of the sawblade were not visible on the photo.The assignable root cause was determined to be due to component failure from wear.H6: device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.

Brand Name
CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17507890
Report Number8030965-2023-10047
Device Sequence Number12287539
Product Code GFA
UDI-Device Identifier07611819996038
UDI-Public07611819996038
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.000.395
Device Lot NumberMA2009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown